Alert archive / Indiana / Wind Chill Advisories in 2015

Wind Chill Advisory 7, NWS Northern Indiana

February 23, 201518 counties in Indiana; 7 counties in Ohio

NWS Northern Indiana issued this wind chill advisory at Feb 23, 2015, 7:55 PM EST for 18 counties in Indiana; 7 counties in Ohio. It took effect at Feb 24, 2015, 1:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2015, 7:55 PM EST (00:55 UTC)
In effect from
Feb 24, 2015, 1:00 AM EST
Expired
Feb 24, 2015, 10:00 AM EST
In force
9 hr
Issued by
NWS Northern Indiana
All 25 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

315 
WWUS43 KIWX 240055
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
755 PM EST MON FEB 23 2015

INZ008-009-016>018-023>027-032>034-OHZ002-004-005-015-016-024-025-
240900-
/O.NEW.KIWX.WC.Y.0007.150224T0600Z-150224T1500Z/
NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...ALBION...
AUBURN...GARRETT...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...WAUSEON...ARCHBOLD...FAYETTE...
SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
755 PM EST MON FEB 23 2015

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST
TUESDAY. 

HAZARDOUS WEATHER...

 * DANGEROUS WIND CHILL VALUES BETWEEN 10 BELOW ZERO AND 20 BELOW
   ZERO ARE EXPECTED OVERNIGHT INTO EARLY TUESDAY MORNING.

IMPACTS...

 * PROLONGED EXPOSURE TO THIS EXTREME COLD CAN LEAD TO 
   HYPOTHERMIA AND FROST BITE IN 30 MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ003>007-MIZ077>081-OHZ001-240900-
/O.CON.KIWX.WW.Y.0014.150224T1200Z-150225T0000Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...MONTPELIER
755 PM EST MON FEB 23 2015 /655 PM CST MON FEB 23 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM
CST/ TO 7 PM EST /6 PM CST/ TUESDAY...

HAZARDOUS WEATHER...

 * TIMING...SOUTHWEST WINDS WILL RAPIDLY INCREASE TO 15 TO 25 MPH
   WITH GUSTS TO 35 MPH BY MID MORNING AND CONTINUE THROUGH
   TUESDAY AFTERNOON. LIGHT SNOW WILL DEVELOP FROM LATE MORNING
   INTO EARLY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. IN
   ADDITION...WIND CHILLS AS COLD AS 10 BELOW TO 15 BELOW ZERO ARE
   POSSIBLE LATE TONIGHT INTO EARLY TUESDAY MORNING.

 * ACCUMULATIONS...1 TO 2 INCHES...HIGHEST ALONG AND NORTH OF 
   THE INDIANA TOLL ROAD. 

 * IMPACTS...SNOW AND BLOWING SNOW WILL RESULT IN AREAS OF 
   GREATLY REDUCED VISIBILITIES PARTICULARLY IN OPEN AREAS WITH 
   NEAR WHITEOUT CONDITIONS POSSIBLE AT TIMES. TRAVEL CONDITIONS 
   WILL BECOME SLICK AND HAZARDOUS...ESPECIALLY ALONG EAST WEST 
   ROADS INCLUDING THE INDIANA TOLL ROAD...HIGHWAY 20 AND 
   HIGHWAY 12 CORRIDORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$
2 follow-up statements
630 
WWUS43 KIWX 240905
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 AM EST TUE FEB 24 2015

INZ012>015-020-022-241500-
/O.EXA.KIWX.WC.Y.0007.000000T0000Z-150224T1500Z/
STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE...
WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...
CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER
405 AM EST TUE FEB 24 2015 /305 AM CST TUE FEB 24 2015/

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ THIS MORNING. 

HAZARDOUS WEATHER...

 * DANGEROUS WIND CHILL VALUES BETWEEN 10 BELOW ZERO AND 20 BELOW
   ZERO WILL CONTINUE THROUGH THE MORNING.

IMPACTS...

 * PROLONGED EXPOSURE TO THIS EXTREME COLD CAN LEAD TO 
   HYPOTHERMIA AND FROST BITE IN 30 MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ003>007-MIZ077>081-OHZ001-241715-
/O.EXT.KIWX.WW.Y.0014.150224T1200Z-150225T0300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...MONTPELIER
405 AM EST TUE FEB 24 2015 /305 AM CST TUE FEB 24 2015/

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 AM EST /6 AM CST/
THIS MORNING TO 10 PM EST /9 PM CST/ THIS EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 7 AM EST /6 AM
CST/ THIS MORNING TO 10 PM EST /9 PM CST/ THIS EVENING. 

HAZARDOUS WEATHER...

 * TIMING...SOUTHWEST WINDS WILL RAPIDLY INCREASE TO 15 TO 25 MPH
   WITH GUSTS TO 35 MPH BY MID MORNING AND CONTINUE THROUGH THIS
   EVENING. LIGHT SNOW WILL ALSO DEVELOP LATE THIS MORNING AND
   PERSIST INTO THE EVENING. IN ADDITION...WIND CHILLS AS COLD AS
   10 BELOW TO 15 BELOW ZERO ARE EXPECTED THIS MORNING.

 * IMPACTS...SNOW ACCUMULATIONS WILL ONLY BE AROUND ONE INCH BUT
   BLOWING SNOW WILL RESULT IN AREAS OF GREATLY REDUCED
   VISIBILITIES...PARTICULARLY IN OPEN AREAS. TRAVEL CONDITIONS
   WILL BECOME SLICK AND HAZARDOUS...ESPECIALLY ALONG EAST WEST
   ROADS INCLUDING THE INDIANA TOLL ROAD...HIGHWAY 20...AND
   HIGHWAY 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

INZ008-009-016>018-023>027-032>034-OHZ002-004-005-015-016-024-025-
241500-
/O.CON.KIWX.WC.Y.0007.000000T0000Z-150224T1500Z/
NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...ALBION...
AUBURN...GARRETT...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...WAUSEON...ARCHBOLD...FAYETTE...
SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
405 AM EST TUE FEB 24 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

HAZARDOUS WEATHER...

 * DANGEROUS WIND CHILL VALUES BETWEEN 10 BELOW ZERO AND 20 BELOW
   ZERO WILL CONTINUE THROUGH THE MORNING.

IMPACTS...

 * PROLONGED EXPOSURE TO THIS EXTREME COLD CAN LEAD TO 
   HYPOTHERMIA AND FROST BITE IN 30 MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
827 
WWUS43 KIWX 241457
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 AM EST TUE FEB 24 2015

INZ008-009-012>018-020-022>027-032>034-OHZ002-004-005-015-016-024-
025-241600-
/O.EXP.KIWX.WC.Y.0007.000000T0000Z-150224T1500Z/
NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...ALBION...
AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...MONTICELLO...BROOKSTON...MONON...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...WAUSEON...ARCHBOLD...FAYETTE...
SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
957 AM EST TUE FEB 24 2015 /857 AM CST TUE FEB 24 2015/

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST /9 AM CST/ THIS
MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST /9 AM CST/ THIS
MORNING. 

RISING TEMPERATURES WILL ALLOW FOR AN END TO THE BITTER COLD WIND
CHILLS. HOWEVER...INCREASING WINDS THIS AFTERNOON WILL CAUSE WIND
CHILL VALUES TO RANGE FROM 5 BELOW TO 5 ABOVE.

&&

$$

INZ003>007-MIZ077>081-OHZ001-242300-
/O.CON.KIWX.WW.Y.0014.000000T0000Z-150225T0300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...MONTPELIER
957 AM EST TUE FEB 24 2015 /857 AM CST TUE FEB 24 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
/9 PM CST/ THIS EVENING...

HAZARDOUS WEATHER...

 * TIMING...SOUTHWEST WINDS WILL RAPIDLY INCREASE TO 15 TO 25 MPH
   WITH GUSTS TO 35 MPH AND CONTINUE THROUGH THIS EVENING. LIGHT
   SNOW WILL ALSO DEVELOP BY NOON EST AND PERSIST INTO THE
   EVENING. 

 * IMPACTS...WHILE SNOW ACCUMULATIONS ARE EXPECTED TO BE AN INCH
   OR LESS...BLOWING AND DRIFTING SNOW WILL RESULT IN AREAS OF
   GREATLY REDUCED VISIBILITIES...PARTICULARLY IN OPEN AREAS.
   TRAVEL CONDITIONS WILL BECOME SLICK AND HAZARDOUS...INCLUDING
   ALONG THE INDIANA TOLL ROAD...HIGHWAY 20...AND HIGHWAY 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Feb 23, 7:41 PM EST, 14 minutes earlier.

Area forecast discussion, Feb 23, 7:41 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
741 PM EST MON FEB 23 2015

.SYNOPSIS...
ISSUED AT 431 PM EST MON FEB 23 2015

A QUIET BUT COLD NIGHT IS IN STORE FOR THE AREA. LOW TEMPERATURES
WILL RANGE FROM 4 BELOW TO 2 ABOVE. WIND CHILL VALUES WILL RANGE
FROM 10 TO 20 BELOW ZERO BY TUESDAY MORNING. A LOW PRESSURE SYSTEM
WILL MOVE NORTH OF THE REGION TUESDAY...BRINGING GUSTY SOUTHWEST
WINDS AND LIGHT SNOW. THE STRONG WINDS WILL LEAD TO AREAS OF
BLOWING AND DRIFTING SNOW...WHICH WILL GREATLY REDUCE
VISIBILITIES...ESPECIALLY ON EAST-WEST ROADS. CONDITIONS WILL BE
WORST NORTH OF US 6. SEE THE LATEST WINTER WEATHER MESSAGE FOR
DETAILS.

&&

.UPDATE...
ISSUED AT 730 PM EST MON FEB 23 2015

LOW LEVEL ANTICYCLONE TO SHIFT SOUTHWARD TONIGHT ALLOWING FOR
STRONGER SOUTHWESTERLY LOW LEVEL HEIGHT GRADIENT TO BECOME
ESTABLISHED. BEFORE THIS OCCURS...SEVERAL MORE HOURS OF STRONG
RADIATIONAL COOLING ARE EXPECTED THIS EVENING. LATEST
OBSERVATIONAL TRENDS SHOW SHARPLY FALLING TEMPERATURES PARTICULARLY
EASTERN PORTIONS OF THE AREA AND EXTENDING IN WEST CENTRAL OHIO.
TEMPS MAY ACTUALLY BOTTOM OUT DURING THE EARLY PORTIONS OF THE
OVERNIGHT HOURS BEFORE THIS STRONGER GRADIENT BECOMES
ESTABLISHED. SOME INCREASING HIGH CLOUD COVER IS ALSO
EXPECTED...BUT PARTICULARLY FOR NORTHERN AREAS. WHILE TEMPS MAY
BE STEADY OR EVEN SLOWLY RISING AFTER 10Z...WOULD SUSPECT THE
INCREASE IN WIND SPEEDS WILL PARTIALLY OR COMPLETELY OFFSET THIS
TREND IN TERMS OF WIND CHILLS. GIVEN LATEST OBSERVATIONAL TRENDS
AND WIND FORECAST OVERNIGHT...WILL GO AHEAD AND ISSUE A WIND CHILL
ADVISORY ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO PORTIONS OF
CWA FOR LOCATIONS NOT CURRENTLY IN THE WINTER WEATHER ADVISORY FOR
EARLY TUESDAY MORNING FOR WIND CHILLS AS COLD AS 15 TO 20 BELOW.
WILL HOLD OFF ON THE ADVISORY FOR EXTREME SOUTHWEST LOCATIONS
GIVEN POSSIBILITY OF A SHARPER RISING TEMP TREND TOWARD MORNING.
UPDATED ZFP/WSW WILL BE ISSUED BY 01Z.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 307 PM EST MON FEB 23 2015

ARCTIC RIDGE CNTRD OVR WRN IL THIS AFTN WILL CONT WILL SLIDE EWD
INTO THE MID ATL COAST BY TUE AM AHD OF APCHG SFC TROUGH ASSOCD/W
VIGOROUS NRN STREAM SW TROUGH AMPLIFYING THROUGH THE NRN LAKES.
ROBUST SWRLY LL FLW XPCD TO DVLP INBTWN AS 200M+ HFC PASSES THROUGH
NRN LWR MI BY MIDDAY TUE. SRN EXTENT OF BTR HGT FALLS AND H7 MSTR
PLUME SHLD AIDE IN DVLPMNT OF A PD OF LIGHT SNOW ALG SEWD ADVG SFC
TROUGH AND HAVE EXPANDED POPS A BIT TUE AFTN.

OTRWS RAPIDLY ESCALATING SFC GRADIENT LIKELY TO CAUSE PROBS MID
MORNING THROUGH LT AFTN W/BLOWING SNOW POTENTIAL AS MIXED LYR HGTS
PK NR 900MB...ESP IN LIGHT OF SIG SNOWPACK PRESENT ALG/NORTH OF
THE HIGHWAY 6 CORRIDOR. AND AFT COORD WILL ISSUE A WINTER WX
ADVISORY TO INCLUDE NRN TIER OF IN COUNTIES AND SRN MI PRIMARILY
DRIVEN BY BLOWING SNOW POTENTIAL YET CAN NOT DISCOUNT POTENTIAL
SNOW ACCUMS OF 1 TO 2 INCHES WHICH WILL GREATLY EXACERBATE
POTENTIAL VISBY RESTRICTIONS TUE AFTN.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 307 PM EST MON FEB 23 2015

THE MID-LATE WEEK PERIOD WILL FEATURE MAINLY DRY/COLD CONDITIONS AS
POSITIVE PNA UPPER RIDGE ALONG THE WEST COAST HOLDS DEEP EASTERN
CONUS TROUGHING IN PLACE. SURE...THERE MAY BE SOME LIGHT LAKE
EFFECT SHSN ACROSS NW FLOW BELTS WED NIGHT THRU THU NIGHT...AND
POSSIBLY A FEW SYNOPTIC FLURRIES/-SHSN WED NIGHT-THU AM WITH THE
NEXT VORT LOBE/TROUGH DROPPING SE FROM CANADA...BUT NOTHING REALLY
EXPECTED TO ADD UP OR CREATE SIG TRAVEL DISRUPTIONS.

SURFACE HIGH PRESSURE BUILDS IN FOR FRI-SAT IN TRANSITION TO A
RETROGRADING POSITIVELY TILTED WESTERN US TO NORTHERN HIGH PLAINS
UPPER TROUGH. DEEPENING/PERTURBED SOUTHWEST FLOW DOWNSTREAM WILL
LIKELY SEND A DECENT SURGE OF MOISTURE AND INCREASING MID-UPPER JET
SUPPORT OVER RETREATING ARCTIC WEDGE BY LATER SAT NIGHT-SUN-MON
AM...WITH PCPN LIKELY BLOSSOMING INVOF AN ASSOCIATED BAROCLINIC ZONE
FROM THE PLAINS EAST TO THE OH VALLEY/GREAT LAKES DURING THIS TIME.
STRONG WARM/MOIST ADVECTION WITHIN LLJ MAY BRING PRECIP TYPES
INTO QUESTION FOR THIS EVENT...ESPECIALLY SOUTHERN HALF. WITH SYSTEM
STILL 6 DAYS OUT WILL KEEP ANY SLEET/FREEZING RAIN (TRANSITIONAL
PTYPES) OUT OF THE FORECAST AND HOLD SHY OF LIKELY POPS GIVEN TIMING
DIFFERENCES AND POTENTIAL FOR FRONTAL WAVE TO BE MORE SUPPRESSED
THAN CURRENTLY MODELED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 703 PM EST MON FEB 23 2015

LOW LEVEL RIDGE AXIS TO CONTINUE TO SLIDE SOUTH TONIGHT WHICH WILL
ALLOW A SOUTHWESTERLY GRADIENT TO BECOME ESTABLISHED. NEXT STRONG
UPPER VORT LOBE WHICH WILL BE FOLLOWED BY NEXT ARCTIC SURGE WILL
TRACK ACROSS THE SOUTHERN GREAT LAKES REGION ON TUESDAY BRINGING
THE NEXT LIKELIHOOD OF SNOW SHOWERS. JUST SOME HIGH LEVEL
CLOUDINESS IS EXPECTED TO DROP INTO NORTHERN INDIANA TONIGHT AHEAD
OF THIS FEATURE WITH VFR CONDITIONS PERSISTING. SOUTHWEST WINDS TO
INCREASE INTO THE 10 TO 15 KNOT RANGE AT KSBN OVERNIGHT...AND THEN
INTO THE 15-20G30 KNOT RANGE BY MID MORNING TUESDAY FOR BOTH
KFWA/KSBN AS LOW LEVEL HEIGHT GRADIENT TIGHTENS SIGNIFICANTLY.
HAVE CONTINUED TO TREND TO MVFR VSBYS MID-LATE MORNING DUE TO BLSN
AS WINDS INCREASE...AND THEN TEMPO IFR VSBYS TUESDAY AFTERNOON DUE
TO COMBINATION OF BLOWING SNOW AND A PERIOD OF SNOW SHOWERS WITH
SYNOPTIC SYSTEM. CONFIDENCE SOMEWHAT LOWER AT KFWA IN TERMS OF
ANYTHING MORE PESSIMISTIC THAN MVFR CONDITIONS AT THIS TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY FROM 7 AM EST /6 AM CST/ TO 7 PM EST /6
     PM CST/ TUESDAY FOR INZ003>007.

MI...WINTER WEATHER ADVISORY FROM 7 AM TO 7 PM EST TUESDAY FOR
     MIZ077>081.

OH...WINTER WEATHER ADVISORY FROM 7 AM TO 7 PM EST TUESDAY FOR OHZ001.

LM...NONE.
&&

UPDATE...MARSILI
SYNOPSIS...MCD
SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 23, 3:19 PM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EST MON FEB 23 2015

INZ003>007-LMZ043-046-MIZ077>081-241000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE
319 PM EST MON FEB 23 2015 /219 PM CST MON FEB 23 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL DEVELOP
TUESDAY MORNING AND CONTINUE THROUGH TUESDAY AFTERNOON LEADING TO
WIDESPREAD BLOWING AND DRIFTING SNOW.

WIND CHILL TEMPERATURES OF 10 BELOW TO 15 BELOW ZERO ARE EXPECTED
TUESDAY MORNING AND AGAIN THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ008-009-012-014-016-OHZ001-002-241000-
NOBLE-DE KALB-STARKE-MARSHALL-KOSCIUSKO-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...
WINONA LAKE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD
319 PM EST MON FEB 23 2015 /219 PM CST MON FEB 23 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL DEVELOP
TUESDAY MORNING AND CONTINUE THROUGH TUESDAY AFTERNOON LEADING TO
AREAS OF BLOWING AND DRIFTING SNOW.

WIND CHILL TEMPERATURES OF 10 BELOW TO 15 BELOW ZERO ARE EXPECTED
TUESDAY MORNING AND AGAIN THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-017-018-020-022>027-032>034-OHZ004-005-015-016-024-025-
241000-
PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
319 PM EST MON FEB 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL DEVELOP
TUESDAY MORNING AND CONTINUE THROUGH TUESDAY AFTERNOON LEADING TO
SOME BLOWING AND DRIFTING SNOW.

WIND CHILL TEMPERATURES OF 10 BELOW TO 15 BELOW ZERO ARE EXPECTED
TUESDAY MORNING AND AGAIN THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Wind Chill Advisories in Indiana, 2015Wind Chill Advisories in Ohio, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.